Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Local sections of flows on manifolds


Authors: William C. Chewning and R. Steven Owen
Journal: Proc. Amer. Math. Soc. 49 (1975), 71-77
MSC: Primary 58F10; Secondary 34C35
DOI: https://doi.org/10.1090/S0002-9939-1975-0362404-0
MathSciNet review: 0362404
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show the existence of local sections for dynamical systems on manifolds which are themselves generalized manifolds of codimension one. One implication of this is that the level surfaces of Lyapunov functions on three-manifolds are two-manifolds. This fact is used to study the geometry of stable attractors in three-manifolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F10, 34C35

Retrieve articles in all journals with MSC: 58F10, 34C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0362404-0
Keywords: Local sections, stable attractors
Article copyright: © Copyright 1975 American Mathematical Society